Tornadoes · United States · Texas · 2001
F0 tornado, Cisco, Texas, June 14, 2001
This F0 tornado ran 0.1 miles across Eastland County on June 14, 2001, touching down at 5:52 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 14, 2001
- Touchdown
- 5:52 PM CDT (22:52 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Eastland County
- Touchdown point
- 32.420, -98.970
- Lift-off point
- 32.420, -98.970
- Record number
- 211
What the Weather Service recorded
June 14 Episode NarrativeA widespread thunderstorm event occurred across north Texas as a cold front, dryline, and low pressure combined to bring severe weather to the region. Numerous reports of large hail and damaging winds were received, with an isolated tornado reported near Cisco, in Eastland County. Virtually everyone received some rain, but amounts varied greatly by location
A brief touchdown was reported. No damage occurred.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Jun 14, 5:48 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 14, 5:48 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CDT THU JUN 14 2001 AVIATION DISCUSSION... SOLID LINE OF INTENSE CONVECTION WILL NEAR NORTHWESTERN TRACON CORNER-POST BY 0015Z...ARRIVING KFTW 0130Z...KDFW 0230Z AND KDAL 0330Z. EXPECT TO ISSUE AN AIRPORT ADVISORY 01-05Z AT KDFW/KDAL DUE TO SEVERE THUNDERSTORM POTENTIAL. LARGE HAIL AND WINDS TO 58 KNOTS HAVE OCCURRED LATE THIS AFTERNOON. LINE MOVING VERY SLOWLY AND MAY HANGUP BETWEEN 03-06Z...THEN ACCELERATE LATER TONIGHT. VFR SKIES UNTIL STORMS ARRIVE...THEN MVFR NEAR THE STORMS...AND POSSIBLE IFR BRIEFLY IN HEAVY RAIN CORES. WINDS WILL TURN NORTHERLY AFTER 07Z AS FRONTAL BOUNDARY PASSES. VFR EXPECTED AFTER 08Z. 75 =====================================================> AFTERNOON DISCUSSION.... FORECAST PROBLEM WILL BE DURING THE FIRST 36 HOURS OF THE FORECAST. THUNDERSTORMS ALREADY FIRING ALONG THE FRONT AND DRY LINE BETWEEN WICHITA FALLS AND OKLAHOMA CITY. WITH MANY HOURS OF ADDITIONAL HEATING...THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE RUC SUGGESTS THE 850MB TEMPERATURES MAY WARM A BIT DURING THE NEXT 6 HOURS...BUT IT ALSO SUGGESTS TEMPERATURES AT THE 700MB LEVEL WILL COOL OVER THE SAME TIME FRAME...SO THE CAP SHOULD WEAKEN WITH TIME... BEFORE THE FRONT PROVIDES ENOUGH LIFT FOR ADDITIONAL THUNDERSTORMS. THE MODELS ALSO SUGGEST THE VERTICAL WIND PROFILE WILL BECOME MORE WESTERLY WITH TIME...CREATING A MORE FAVORABLE SCENARIO FOR A FEW SEVERE THUNDERSTORMS. VISIBLE IMAGERY SHOWS TOWERS DEVELOPING BETWEEN WICHITA FALLS AND ABILENE...SO THUNDERSTORMS SHOULD DEVELOP OUT WEST THIS AFTERNOON...AND MOVE INTO THE NORTHERN HALF OF THE CWA TONIGHT. STORMS WILL THEN MOVE SOUTH OVERNIGHT...AND AFFECT THE SOUTHERN AND SOUTHEASTERN ZONES TOMORROW MORNING AND EARLY AFTERNOON. TORNADO WATCH ALREADY ISSUED FOR THE NORTHERN HALF OF THE AREA...AND THIS AREA WILL CORRESPOND WITH THE HIGHEST POPS TONIGHT. RAIN CHANCES WILL BE IN THE LIKELY CATEGORY TONIGHT IN THE NORTH...AND IN THE CHANCE CATEGORY IN THE SOUTH. AS THE RAINS MOVE INTO NORTH CENTRAL TEXAS TONIGHT AND EARLY FRIDAY...THE RAIN CHANCES WILL GO TO A SLIGHT CHANCE NORTH...AND CHANCE SOUTH. HAVE NOT CHANGED GUIDANCE VERY MUCH...BUT HAVE UNDERCUT TEMPERATURES SLIGHTLY TONIGHT....AND HAVE GONE ABOVE GUIDANCE POPS. STILL BELIEVE THE MODELS ARE OVERDOING THE QPF...BUT IT DOES APPEAR THAT SOME GOOD RAINS WILL AFFECT PORTIONS OF NORTH TEXAS TONIGHT AND EARLY FRIDAY. FCSTID = 84 DFW 72 90 69 94 / 70 20 0 0 ACT 72 92 69 95 / 50 30 10 0 .FWD... TX...NONE.
In the hours before
Special weather statement, Jun 14, 3:31 PM CDT, 2 hours 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS NORTH OF A COMANCHE...CORSICANA...CANTON LINE. FOR THE REST OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT...POSITIONED FROM NORTH CENTRAL OKLAHOMA TO THE TEXAS PANHANDLE...WILL MOVE SOUTHEAST AND INTO THE EXTREME NORTHWEST SECTIONS OF NORTH TEXAS THIS EVENING. SCATTERED THUNDERSTORMS WERE FORMING ALONG A DUNCAN OKLAHOMA...TO ABILENE LINE AT MID AFTERNOON. THE LINE WILL MOVE STEADY ACROSS NORTH TEXAS THIS EVENING AND TONIGHT. THE ATMOSPHERE IS VERY UNSTABLE...BUT CAPPED BY A WARM LAYER AROUND 5000 FEET AT MID AFTERNOON. THE CAP SHOULD WEAKEN THIS EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST. ALSO...UPPER LEVEL WINDS WILL BECOME MORE FAVORABLE FOR INTENSE THUNDERSTORMS AS THE EVENING PROGRESSES. LARGE HAIL... DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BEFORE 8 PM WEST OF A BONHAM...TO LAMPASAS LINE. ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS MAY BE REQUESTED BETWEEN 8 PM AND MIDNIGHT. 75
Local storm report, Jun 14, 4:35 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0354 PM LOVING TX 0.75 INCH HAIL
06/14/01 YOUNG REPORTED BY GRAHAM PD
0355 PM ANTELOPE TX 1.00 INCH HAIL
06/14/01 JACK REPORT RELAYED BY NWS
WFO NORMAN
0425 PM BRECKENRIDGE TX 2.00 INCH HAIL
06/14/01 STEPHENS REPORTS OF HAIL UP TO 2
INCHES REPORTED TBY A TV
STATION IN ABILENE AND
BY THE COUNTY SHERIFFThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
10.9 hours before the tornado, 164 km from the path. June 14, 2001.
- Mixed-layer CAPE
- 2858 J/kg
- Mixed-layer CIN
- -95 J/kg
- Surface CAPE
- 3233 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.8 K/km
Fort Worth, TX (KFWD), 00:00Z
1.1 hours after it, 164 km from the path. June 15, 2001.
- Mixed-layer CAPE
- 3384 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 3541 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
- 0-3 km lapse rate
- 7.2 K/km
The surface observations
Abilene (ABI), 67 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
This ground now
The live radar over the trackEvery 2001 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of June 14, 2001
3 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.